International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 7, Pages 1015-1029

Discontinuities in an axisymmetric generalized thermoelastic problem

Moncef Aouadi

Department of Mathematics and Computer Science, Rustaq Faculty of Education, P.O. Box 10, Rustaq 329, Oman

Received 11 August 2004; Revised 14 February 2005

Copyright © 2005 Moncef Aouadi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper deals with discontinuities analysis in the temperature, displacement, and stress fields of a thick plate whose lower and upper surfaces are traction-free and subjected to a given axisymmetric temperature distribution. The analysis is carried out under three thermoelastic theories. Potential functions together with Laplace and Hankel transform techniques are used to derive the solution in the transformed domain. Exact expressions for the magnitude of discontinuities are computed by using an exact method developed by Boley (1962). It is found that there exist two coupled waves, one of which is elastic and the other is thermal, both propagating with finite speeds with exponential attenuation, and a third which is called shear wave, propagating with constant speed but with no exponential attenuation. The Hankel transforms are inverted analytically. The inversion of the Laplace transforms is carried out using the inversion formula of the transform together with Fourier expansion techniques. Numerical results are presented graphically along with a comparison of the three theories of thermoelasticity.